Alert archive / Washington / Ashfall Advisories in 2006

Ashfall Advisory 2, NWS Portland, OR

June 9, 2006

NWS Portland, OR issued this ashfall advisory at Jun 9, 2006, 10:03 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 10:03 PM PDT (05:03 UTC)
Expired
Jun 10, 2006, 2:00 AM PDT
In force
4 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 100503
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1003 PM PDT FRI JUN 9 2006


WAZ019-100900-
/O.NEW.KPQR.AF.Y.0002.060610T0503Z-060610T0900Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER...
MOUNT ST. HELENS
1003 PM PDT FRI JUN 9 2006

...ASHFALL ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY FOR THE 
SOUTH WASHINGTON CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. 

AN ASHFALL ADVISORY HAS BEEN ISSUED FOR AREAS ADJACENT TO AND
SOUTH OF MT ST HELENS UNTIL 2 AM. SEISMIC MONITORS DETECTED MINOR
ACTIVITY...POSSIBLY ROCK FALL...THAT RESULTED IN EMISSION OF
VOLCANIC ASH. A PILOT REPORT AT 944 PM PDT REPORTED THE ASH CLOUD
REACHED 15000 FT ABOVE SEA LEVEL EXTENDING 7 MILES SOUTH OF THE
CRATER. THE ASH PLUME WAS VISIBLE ON SATELLITE IMAGERY. THE
ACTIVITY IS EXPECTED TO BE SHORT LIVED AND LIGHT ASH MAY
PRECIPITATE OUT NEAR MT ST HELENS AND OVER SOUTHERN SKAMANIA
COUNTY. USE CAUTION IN THE VICINITY OF MT ST HELENS.

AN ASHFALL ADVISORY MEANS THAT LARGE AMOUNTS OF ASH WILL
BE DEPOSITED IN THE ADVISORY AREA. PERSONS WITH RESPIRATORY
ILLNESSES SHOULD REMAIN INDOORS TO AVOID INHALING THE ASH
PARTICLES...AND ALL PERSONS OUTSIDE SHOULD COVER THEIR MOUTH AND
NOSE WITH A MASK OR CLOTH.

$$
1 follow-up statement
000 
WWUS76 KPQR 100910
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
210 AM PDT SAT JUN 10 2006


WAZ019-101015-
/O.EXP.KPQR.AF.Y.0002.000000T0000Z-060610T0900Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER...
MOUNT ST. HELENS
210 AM PDT SAT JUN 10 2006

...ASHFALL ADVISORY HAS EXPIRED...

THE ASH FALL ADVISORY IS NO LONGER IN EFFECT. SEISMIC ACTIVITY ON
MT ST HELENS...AS WELL AS RADAR AND SATELLITE IMAGERY SUGGEST THAT
EMISSIONS FROM THE MOUNTAIN HAVE DIMINISHED AND ARE NO LONGER
RISING ABOVE THE CRATER RIM.

$$

What forecasters said that day

The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this ashfall advisory went out at Jun 9, 9:00 PM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 9, 9:00 PM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 PM PDT FRI JUN 9 2006

.SYNOPSIS...AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL LINGER
OVER THE AREA THROUGH THE WEEKEND. ANOTHER LOW OVER THE EASTERN
PACIFIC WILL MERGE WITH THIS LOW AND STRETCH ALONG THE COAST INTO
CALIFORNIA. THIS WILL RESULT IN TYPICAL EARLY SUMMER WEATHER OF
MORNING CLOUDS AND AFTERNOON SUN. NEAR NORMAL TEMPERATURES ARE
EXPECTED FOR THE NEXT SEVERAL DAYS.

&&

.SHORT TERM...WATER VAPOR SATELLITE LOOPER SHOWING QUASI-STATIONARY
DEEP LAYER LOW PERSISTING OVER THE EASTERN WA WITH HIGH AMPLITUDE
RIDGE OVER WESTERN CANADA AND APPROACHING TROUGH WELL OFF THE OREGON
COAST. ONSHORE FLOW WILL MAINTAIN A MARINE LAYER TONIGHT FOR SOME
MORNING CLOUDS ESPECIALLY NORTH. BUT BY SAT AFTERNOON LOWER LEVEL
FLOW BEGINS TURNING SLIGHTLY OFFSHORE WHICH WILL HELP TO CLEAR CLOUDS
OUT.  HOWEVER AN UPPER LEVEL COOL POOL WILL SLIDE OVER THE SOUTH
WASHINGTON CASCADES SAT AFTERNOON...ENOUGH INSTABILITY TO INDICATE A
SLIGHT CHANCE OF THUNDERSTORMS.

THE NEXT UPPER LEVEL TROUGH WILL BE ALONG THE COAST SUNDAY KEEPING
THE AREA UNSTABLE WITH A SLIGHT CHANCE OF LIGHT PRECIPITATION AND
NEAR NORMAL TEMPERATURES. THIS COULD BRING SOME CONVECTION TO THE
CENTRAL OREGON CASCADES SUN AFTERNOON.
THIS TROUGH WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH MONDAY
WITH LITTLE CHANGE IN WEATHER CONDITIONS.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT AN
UPPER LEVEL TROUGH WILL RESIDE OVER THE PACIFIC NORTHWEST THROUGHOUT
THE EXTENDED PERIOD...HOWEVER THE MODELS ARE HAVING A PARTICULARLY
HARD TIME TRYING TO RESOLVE THE DETAILS ON WHERE THE EMBEDDED LOWS
AND SHORT WAVES WILL BE WITHIN THIS TROUGH AT ANY GIVEN TIME.
THEREFORE...DUE TO LOW CONFIDENCE IN THE MODELS...WILL KEEP THE
FORECAST AREA SOMEWHAT UNSTABLE WITH SHOWERS OVER THE MOUNTAINS
THROUGH THE EXTENDED PERIOD. TEMPERATURES WILL REMAIN NEAR NORMAL
THROUGH THE PERIOD.

&&

.AVIATION...A DEEP MARINE LAYER WILL PERSIST OVER OUR AREA TONIGHT.
WRAPAROUND MOISTURE CIRCULATING AROUND THE QUASI STATIONARY UPPER
LOW CENTERED IN CENTRAL WASHINGTON WILL BRUSH THE NORTH PART OF OUR
AREA OVERNIGHT WITH MAINLY MID/HI CLOUDS. EXPECT MOSTLY VFR CEILINGS
INLAND WITH AREAS OF CEILINGS AROUND 025 IN THE MORNING...AND LOW
VFR AND MVFR CEILINGS COAST RANGE WESTWARD. EXPECT TO SEE MORE
BREAKOUT SAT AFTERNOON THEN WE HAD FRI.

&&

.MARINE...HIGH PRESSURE WILL REMAIN OFFSHORE WITH LOWER PRESSURE
WELL INLAND. SEAS ARE VERY QUIET SO DO NOT EXPECT THE STRONG EBB SAT
MORNING TO BE ENOUGH FOR A ROUGH BAR...ALTHOUGH BREAKERS ARE
EXPECTED.
&&

.OR/WA...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AST 211111 PDX 211111 SLE 111111 EUG 111111
&&

MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jun 9, 5:18 AM PDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
518 AM PDT FRI JUN 9 2006

ORZ001>013-WAZ019>023-039-040-101230-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
518 AM PDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Ashfall Advisories in Washington, 2006Every ashfall advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.